Angina Community
Should I stop taking medicine to see the after effects
About This Community:

WELCOME TO THE ANGINA COMMUNITY: This Patient-To-Patient Community is for discussions relating to: Causes, Complications, Diagnosis, Living With Issues, Prognosis, Research, Risk Factors and Treatment of Angina.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Should I stop taking medicine to see the after effects

I'm 35, never smoke, never drink, BMI<22, height:175mm, weight:65kg, I always use to take healthy food, lots of fruits & Veg, high in fiber, less saturated fatty acid, less salt...My HDL:45, LDL:107, Total Cholesterol:168, Triglyceride:95, Blood Sugar(Fasting):83 (all are without medicine)... But my mother had Hypertension & MI at her thirties and she died at 48 on CAD.
Now my hypertension was identified accidentally by our company doctor (I was feeling some discomfort due to headache, vomiting and dehydration, at that time My BP was 160/100) and he prescribe for a diuretic for two days. That medicine didn't work and Bp was still high (152/98), then he prescribed for Amlodipine 5mg & atenolol 50 mg and the very next day my BP came down to 130/90.Last one month I'm taking this . presently my BP is 116/78 at evening with medicine. My question is, should I stop this medicine to see the after affect. It is worth to mention here that in recent past my physical activity was little less and now I've increased my physical activity.
Please Suggest,
Regards,
Siddhartha Ghosh
Blank
1137980_tn?1281289046
Hi Siddhartha....the main thing to remember is that the most common mistakes that humans make is forgetting that the reason your health is doing so well is BECAUSE of the meds that you are on...and no there is no way that i would stop the meds because that is the reason that your blood pressure has lowered to normal limits.  In fact it could be extremely dangerous to suddenly stop taking any meds without the consent and supervision of your doctor.  The after effect of stopping the meds suddenly could be devastasting to your health especially with beta blockers you could seriously experience something called re bound where when you stop the symptoms come back on you times 3 which would be just horrible to you.  The physical activity is great and good for all of us however that is not what is keeping your blood pressure at bay...its the meds....do not under any circumstance attempt to quit your meds without your doc supervising you and only with their consent.  Its obvious the meds are doing its job for you......
Related Discussions
2 Comments Post a Comment
Blank
1137980_tn?1281289046
Hi Siddhartha....the main thing to remember is that the most common mistakes that humans make is forgetting that the reason your health is doing so well is BECAUSE of the meds that you are on...and no there is no way that i would stop the meds because that is the reason that your blood pressure has lowered to normal limits.  In fact it could be extremely dangerous to suddenly stop taking any meds without the consent and supervision of your doctor.  The after effect of stopping the meds suddenly could be devastasting to your health especially with beta blockers you could seriously experience something called re bound where when you stop the symptoms come back on you times 3 which would be just horrible to you.  The physical activity is great and good for all of us however that is not what is keeping your blood pressure at bay...its the meds....do not under any circumstance attempt to quit your meds without your doc supervising you and only with their consent.  Its obvious the meds are doing its job for you......
Blank
Avatar_m_tn
If you can avoid Amlodipine, aviod it. Its biggest side effect is erectile dysfunction. It started showing its effect on me after two years of taking amlodipine. I am 37 and I am in good health but lost all the passion and libido after taking amlodipine.
I simply stopped it. rather live less than live like an impotent.
My two cents.
Alok
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Angina Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank